ER visit from *&%#

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

purplegdaisy
Regular Member


Date Joined Feb 2005
Total Posts : 242
   Posted 3/21/2006 10:58 PM (GMT -6)   
Went to the ER today after having a migraine for 2 days. Didn't sleep at all last night, Imitrex did nothing. Anyway... I was told by the doc that they were going to start an IV and give me meds that way, along with some iv fluids since I was dehydrated. I had 2 nurses stick me 7 times trying to get a line in and finally the doc had to come in and stick me in the neck. Has anyone had an IV in the neck? Let me tell you... NO FUN.

Anyway after 7 sticks, pain med and anti nausea, my bag of fluid, 2 shots of benedryl and 6 hours, I got to go home.. only to throw up from the diluadid 3 times from 8pm to 10. I am also itching like I have poison ivy. Not pretty.

Oh well.. at least my migraine went away... thats something to be thankful for!

Tracy
Diagnosed UC october 2004
Currently in remission.... no blood or D...
lower back causing me tons of pain from car accident in July
DDD L4-S1


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 3/22/2006 10:03 AM (GMT -6)   
Wow Tracy how awful for you. I have heard of putting a line in the neck. Maybe you were so dehydrated that they couldn't find a vein anywhere else that was usable. I am always drinking migraine ir not, but when I am in an attack the thirst is really quite strong - they say that you feel thirsty when you have already started to dehydrate, so we should drink water and often.

Glad the migraine went though and hope it is a veeeeeeery long time before you have another!!! Take care Ann.

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 3/22/2006 5:58 PM (GMT -6)   

I went to the Emergency Room two weeks ago Friday and it was terrible, I had a migraine for a good three weeks straight, I had already been taking preventatives and Imitrex shots, Imitrex nasal spray, Imitrex pills, zomig nasal spray and migranal. I had also been to my primary care doctor for a shot of toradol, steroids, a steroid pack and one other thing? I forget what the last one is?!?!?!? Anyway, when I went to the ER they gave me two shots of Dilaudid, a shot of Visteril and Benadryl for the itching (which caused me to scratch my face and arms so much my skin peeled off)

I left the ER in as much pain as when I arrived and could walk a straight line (not at all affected from the medication)

I was emotional from the pain, and missing work, and the large bill I knew was soon to follow and of course the wasted hours in the ER?!?!?

What do I do now?

I followed up with my doctor yesterday, she added another anti-depressant that is not even prescribed for migraines....as she thinks there is a need for a "mood stabilizer" I THINK THERE IS A NEED TO FIRE YET ANOTHER DOCTOR!!!!!!!!!!!!!!!!!!

 

WHAT DO YOU ALL THINK??????????????????????????????????????????????

Sara

(sorry, I needed to vent)

 


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 3/23/2006 7:38 AM (GMT -6)   
Hi Sara, sorry you are going through this at the moment, and venting is what we are here for!!! I definitely think your present Doc should be replaced as it sounds like they are just guessing, which is what my Neuros have done up until now - I have seen 3 different ones, and am now waiting to see one who is a Migraine Specialist and from what I have seen on the net he has done some pioneering research into Migraine and other Headaches - but this is in the UK where I am.

I have had some real humdingers but thankfully I have not landed up in Hospital with them yet although I have had some very close calls, but have had Doctors out to visit me at home or had to phone a help line to speak to a Doctor for advice when the Migraine refuses to go - this can take hours and hours. There was one occasion when I had very strong pain for 4 days over a weekend when I cannot get to see my usual Doc. I was wiped out completely and the pain was around an 8-9 and it took me a week to recover!! The trouble is although the Docs gave me all sorts of meds I don't think it was them that took it away eventually I think the Migraine had a mind of its own on that occasion and went unaided but only when it was ready!!!lol

Hope your pain goes very veeeeeeeeeery soon, I will pray for you, take care Ann x

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 3/23/2006 4:11 PM (GMT -6)   

Thanks Ann...

I think that was the only reason mine got any better (mind you it has not gone away completely and still gets worse from time to time)

Hang in there sweetie

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 20, 2017 5:59 PM (GMT -6)
There are a total of 2,871,005 posts in 315,063 threads.
View Active Threads


Who's Online
This forum has 156566 registered members. Please welcome our newest member, iwallace.
443 Guest(s), 17 Registered Member(s) are currently online.  Details
mattamx, JNF, Serenity Now, cspivak, AmyAzz, Girlie, Tudpock18, WendyT, Progressing, Mrbaseball220, Sheeks175, ks1905, sunny40, snowboat, lyndzylyndzy, iwallace, WV Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer